Health Canada Recommends People With Capillary Leak Syndrome Not to Receive AstraZeneca Vaccine

Health Canada has updated the labelling for several COVID-19 vaccines to warn Canadians about potential rare health issues tied to different vaccine brands.

On Friday, the federal department updated its labels for both the Pfizer-BioNTech and Moderna COVID-19 mRNA-based vaccines to describe very rare reports of myocarditis — inflammation of the heart muscle — and pericarditis — inflammation of the tissue surrounding the heart — following vaccination.

Based on an analysis of international cases, Health Canada noted these rare instances of heart inflammation have occurred more often after the second dose and in younger male adults and adolescents.

“The Canadian evidence is expected to evolve as more people in these populations are vaccinated,” a statement from the agecy said.

“Available short-term follow-up data show that these events were typically mild and treatable; however, information on long-term outcomes is not yet available.”

If you have received a Pfizer-BioNTech or Moderna COVID-19 vaccine, Health Canada suggests seeking medical attention immediately if you experience any of the following symptoms within several days of vaccination:

  • Chest pain
  • Shortness of breath
  • Feelings of having a fast-beating, fluttering or pounding heart

Federal officials also suggest Canadians report any adverse events after immunization to a health care professional.

Warning tied to capillary leak syndrome

On Tuesday, Health Canada also recommended that people with a history of capillary leak syndrome not be inoculated with drugmaker AstraZeneca’s COVID-19 vaccine.

“Health Canada is updating the product monograph — or label — for the AstraZeneca and COVISHIELD COVID-19 vaccines to add capillary leak syndrome as a potential side effect, with a warning for patients with a history of capillary leak syndrome to not get the AstraZeneca or COVISHIELD COVID-19 vaccine,” it said in a statement.

Capillary leak syndrome (CLS) is a very rare, serious condition that causes fluid leakage from small blood vessels (capillaries), resulting in limb swelling, low blood pressure, thickening of the blood and low levels of an important blood protein.

Health Canada and the Public Health Agency of Canada have been monitoring this condition since it was raised as a potential safety concern by the European Medicines Agency in April, the statement said.

Until June 11, one case of capillary leak syndrome following vaccination with AstraZeneca’s vaccine has been reported in Canada, Health Canada said.

Earlier this month, the European Medicines Agency’s safety committee said that capillary leak syndrome must be added as a new side effect to labelling on AstraZeneca’s vaccine, known as Vaxzevria.

Britain’s regulator, the MHRA, has previously said it was considering precautionary advice for people with a history of CLS but does not see a causal link with the vaccine.


This content is also available in: Tiếng Việt

#seesomething, saysomething

Culture Magazin magazine always wants to listen and receive contributions from readers.
In case you submit articles about your ideas, interesting social events or hot news that you would like to share with us, email us at info@culturerus.com or inbox us at the FB page – https://www.facebook.com/culturemagazin.
Try our test reporter once. Quality articles will be selected and posted on Culturemagazin’s website and official social networking sites!
#seesomething, saysomething

Discover

Bài Liên Quan

This content is also available in: Tiếng Việt